Alert archive / Indiana / Areal Flood Warnings in 2017
Areal Flood Warning 84, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Nov 18, 2017, 4:30 PM EST for 9 counties in Indiana. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 4:30 PM EST (21:30 UTC)
- Expired
- Nov 19, 2017, 10:30 AM EST
- In force
- 18 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, IN, Hamilton County, IN, Hancock County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Marion County, IN, Randolph County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 64 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 689 m²/s²
- 0-3 km storm-relative helicity
- 674 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Nov 18, 2:26 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Nov 18, 2:26 PM EST, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 226 PM EST Sat Nov 18 2017 .UPDATE... The SYNOPSIS, NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 226 PM EST Sat Nov 18 2017 A cold front will move east of central Indiana late this afternoon and an upper trough will sweep through in its wake this evening. This will put an end to the showers and thunderstorms. However, it will remain windy through early Sunday. Then, high pressure will result in dry weather and below normal temperatures through next Friday. Finally, a frontal system will bring another threat for showers to the area by next Saturday. && .NEAR TERM /Late this afternoon and tonight/... Issued at 226 PM EST Sat Nov 18 2017 The main concern for the near term will be the possibility for severe storms early and then the wind as a strong cold front and trailing upper trough move through from the west. High Resolution Rapid Refresh reflectivity progs and radar trends all support the convection ending from west to east before 06z tonight. However, strong low pressure gradient in the wake of the low will result in windy conditions through the night. Wind Advisory through 1 am continues to look good with sustained winds to 30 mph and gusts to 45 mph possible. Damaging thunderstorm winds will also remain possible through 4 or 5 pm per the SPC Day1 Severe Weather Outlook, mainly south of Interstate 70, east of Interstate 65 and southeast of Interstate 69. Could see some clearing toward daybreak, mainly southwest of Lafayette, Indianapolis and Seymour. Finally, with strong cold advection, it will be much colder tonight with subfreezing lows likely per Superblend. && .SHORT TERM /Sunday through Tuesday/... Issued at 226 PM EST Sat Nov 18 2017 Very good model agreement that surface high pressure, over the southern Plains, will move into the Tennessee Valley Sunday night and Monday. That will bring dry weather to the area with moderating temperatures by Monday. Then, a sharp upper trough will pivot across the Great Lakes on Tuesday. However, model rh time sections suggest the column will be too dry for any showers. Temperatures to start off well below normal in post-frontal cold advection pattern Sunday despite some sunshine. Blend highs in the 30s look good with good confidence. After that, with the high pressure settling south, good confidence that temperatures will rebound by Monday under plenty of sunshine. && .LONG TERM /Tuesday night through Saturday/... Issued at 1253 PM EST Sat Nov 18 2017 Ensembles and deterministic models in very good agreement that high pressure will and northwest flow aloft will provide dry and cold weather through Thursday. Then, southerly flow and an approaching cold front will result in moderating temperatures Friday and Saturday with showery weather Saturday. With such good model agreement will accept blend temperatures and pops. && .AVIATION /Discussion for the 181800Z TAf Issuance/... Issued at 1233 PM EST Sat Nov 18 2017 Very poor flying conditions possible along and ahead of a squall line, that is currently producing wind damage. LAF is under the gun through 19z and the other sites through 21z or so. Shortly after that, a cold front will sweep through which will shift the winds to northwest with gusts to 30 knots or so all through the night and up until 14z or so Sunday. Also, there could be a few lingering showers behind the front through 04z or so. Went with a 2 hour tempo thunder group with 50 knot gusts for a 2 hour period with the squall line per the High Resolution Rapid Refresh and radar trends. Good confidence that flying conditions will be MVFR with through 14z or so with brief IFR possible, especially in showers and thunderstorms. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM EST Sunday for INZ042>049-051>057- 060>065-067>072. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....MK AVIATION...MK
Hazardous weather outlook, Nov 18, 4:58 AM EST, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 458 AM EST Sat Nov 18 2017 INZ021-028>031-035>041-191100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 458 AM EST Sat Nov 18 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Thunderstorm activity is expected today. There is a risk of isolated severe storms from about midday through the late afternoon. Damaging winds and large hail are the main threats. Heavy amounts of rain are also possible today. Winds may gust to near 40 mph this afternoon and evening outside of thunderstorms. Hazards: Damaging wind gusts, large hail, cloud to ground lightning, ponding of water and reduced visibility due to heavy rainfall. Timing: Best chances for severe storms from near the midday hours through late this afternoon. Heavy rainfall possible at any time today. Discussion: A low pressure system is expected to move through Indiana this afternoon, bringing numerous showers and thunderstorms. Strong wind gusts are possible with thunderstorms this afternoon, and near and behind the cold front. Shower activity and strong winds are expected to end late this evening as the low pressure system moves away. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: No hazardous weather is expected at this time. Discussion: Generally dry weather is expected for much of next week as high pressure builds into the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from the midday hours through late this afternoon. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ042>049-051>057-060>065-067>072-191100- Randolph-Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo- Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown- Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 458 AM EST Sat Nov 18 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST SUNDAY... This hazardous weather outlook is for central Indiana. Outlook: Thunderstorm activity is expected today. There is a risk of isolated to scattered severe storms from about midday through the late afternoon. Damaging winds are the main threat, although large hail and isolated tornadoes are also possible. Heavy amounts of rain are also possible today. Winds may gust 40 to 50 mph this afternoon and evening outside of thunderstorms. Hazards: Damaging wind gusts, large hail, isolated tornadoes, cloud to ground lightning, ponding of water and reduced visibility due to heavy rainfall. Timing: Best chances for severe storms from near the midday hours through late this afternoon. Heavy rainfall possible at any time today. Discussion: A low pressure system is expected to move through Indiana this afternoon, bringing numerous showers and thunderstorms. Strong wind gusts are possible with thunderstorms this afternoon, and near and behind the cold front. Shower activity and strong winds are expected to end late this evening as the low pressure system moves away. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: No hazardous weather is expected at this time. Discussion: Generally dry weather is expected for much of next week as high pressure builds into the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from the midday hours through late this afternoon. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Nov 18, 12:21 PM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1221 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG 1 E FRANKFORT 40.28N 86.48W
11/18/2017 CLINTON IN PUBLIC
WALMART ROOF COLLAPSE AND FRONT DAMAGED.
STORE EVACUATED. SEMI TRUCKS POSSIBLY
KNOCKED OVER. INJURIES REPORTED, UNSURE HOW
MANY.
&&
KEHLocal storm report, Nov 18, 12:32 PM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1232 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FLOOD THORNTOWN 40.13N 86.61W
11/18/2017 BOONE IN PUBLIC
YARDS FLOODED IN THORNTOWN. VIA TWITTER.
&&
KEHLocal storm report, Nov 18, 1:34 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
134 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM TSTM WND DMG 2 E LINDEN 40.19N 86.86W
11/18/2017 MONTGOMERY IN PUBLIC
TREES DOWN ACROSS THE ROAD AND TWO POLE
BARNS DAMAGED. TIME ESTIMATED FROM RADAR.
&&
KEHLocal storm report, Nov 18, 2:02 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
202 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 5 W GREENWOOD 39.63N 86.21W
11/18/2017 JOHNSON IN NWS EMPLOYEE
TREE SNAPPED AT BASE, ABOUT ONE FOOT IN
DIAMETER. TIME ESTIMATED.
&&
KEHLocal storm report, Nov 18, 2:22 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
222 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLOOD 2 N COUNTRY CLUB HEIGHT 40.15N 85.69W
11/18/2017 MADISON IN PUBLIC
YARDS AND ROADS FLOODED.
&&
KEHLocal storm report, Nov 18, 3:49 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HEAVY RAIN 2 NW FISHERS 39.97N 86.05W
11/18/2017 M2.06 INCH HAMILTON IN TRAINED SPOTTER
AMOUNT SINCE MIDNIGHT AT MAIN STREET AND
HAZELDALE PARKWAY; WIND GUST TO 44 MPH.
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 11:10 AM EST | Special Weather Statement | IND | Tippecanoe, Warren | 50 min |
| Nov 18, 11:15 AM EST | Areal Flood Warning | IND | Carroll, Clinton, Fountain, Howard, Tippecanoe, Warren | 6 hr |
| Nov 18, 11:40 AM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 50 min |
| Nov 18, 12:13 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Tipton | 32 min |
| Nov 18, 12:38 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Madison, Tipton | 37 min |
| Nov 18, 1:38 PM EST | Areal Flood Warning | IND | Boone, Clay, Clinton, Delaware, Fountain, Hamilton and 16 more | 3 hr |
| Nov 18, 5:13 PM EST | Areal Flood Warning | IND | Carroll, Clinton, Fountain, Howard, Tippecanoe, Warren | 15 hr |
| Nov 18, 5:40 PM EST | River Flood Warning | IND | Delaware, Randolph | 42 hr |
| Nov 18, 5:48 PM EST | River Flood Warning | IND | Tippecanoe | 62 hr |
| Nov 18, 6:17 PM EST | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 6 days |
Nearby
Areal Flood Warnings in Indiana, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.